MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.T3I4R TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R; KNEE TIBIAL TRAY FIXED CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.T3I4R TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R; KNEE TIBIAL TRAY FIXED CEMENTED
Model Number 02.12.T3I4R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 february 2023: lot 2105438: (b)(4) items manufactured and released on 27-jul-2021.Expiration date: 2026-jul-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Other devices involved: gmk-sphere 02.12.0414fr tibial insert fixed sphere flex size 4/14 mm r (k121416) lot 1902504: (b)(4) items manufactured and released on 03-jun-2019.Expiration date: 2024-may-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0004r femoral component sphere cemented size 4 r (k1214169) lot 2110993: (b)(4) items manufactured and released on 05-oct-2021.Expiration date: 2026-sep-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0414crr tibial insert fixed sphere cr size 4/14 mm r (k181635) lot 1902542: (b)(4) items manufactured and released on 17-jun-2019.Expiration date: 2024-jun-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs director: early infection after primary tka caused bone resorption and ligament laxity.In these conditions, the original prosthesis was not suited any longer and needed replacement with a more constrained design.Infections are an unfortunate adverse event that may happen after total joint arthroplasty, widely described in literature, and it should be regarded as the root cause of this adverse event.There is no reason to suspect a faulty device at the origin of this problem.Analysis performed by r&d manager: revision surgery after 1 years from primary implantation for loosening of the implant due to bone resorption and ligament laxity, caused by infection.A more constrained device has been implanted.From the picture of the explanted devices, some residual cement can be identified on the internal surface of the femoral component and tibial tray, which suggests an original good fixation to the bone.Infection is an unfortunate adverse event that may happen after tka, that should be considered as root cause of adverse event.According to the pictures at hand, there is no reason to suspect that the root cause of the event is related to a faulty device.
 
Event or Problem Description
The patient had primary surgery on (b)(6) 2022.On (b)(6) 2022 the liner was revised due to infection (02.12.0414fr lot.1902504 removed and cr 02.12.0414crr lot.1902542 implanted).On (b)(6) 2023 all components were revised and hinge system implanted.The infection was already healed, however, the knee was unstable (ligament laxity) due to bone quality because the infection caused bone resorption.

Brand Name
GMK-SPHERE 02.12.T3I4R TIBIAL TRAY FIXED CEMENTED SIZE T3-I4 R
Common Device Name
KNEE TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16512787
Report Number3005180920-2023-00135
Device Sequence Number12341330
Product Code JWH
UDI-Device Identifier07630030827143
UDI-Public07630030827143
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model Number02.12.T3I4R
Device Catalogue Number02.12.T3I4R
Device Lot Number2105438
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight63 KG